Alert archive / Texas / Red Flag Warnings in 2018

Red Flag Warning 7, NWS San Angelo, TX

April 11, 20185 counties in Texas

NWS San Angelo, TX issued this red flag warning at Apr 11, 2018, 9:49 PM CDT for 5 counties in Texas. It took effect at Apr 12, 2018, 2:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2018, 9:49 PM CDT (02:49 UTC)
In effect from
Apr 12, 2018, 2:00 PM CDT
Expired
Apr 12, 2018, 9:00 PM CDT
In force
7 hr
Issued by
NWS San Angelo, TX

Counties Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Sterling County, TX

The radar

The Dyess AFB radar (KDYX), 97 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 2.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2018-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2018-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-237 J/kg
Mixed-layer LCL
2799 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

627 
WWUS84 KSJT 120249
RFWSJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Angelo TX
949 PM CDT Wed Apr 11 2018

TXZ049-054-064-098-113-121900-
/O.UPG.KSJT.FW.A.0006.180412T1900Z-180413T0200Z/
/O.NEW.KSJT.FW.W.0007.180412T1900Z-180413T0200Z/
/O.CON.KSJT.FW.A.0007.180413T1600Z-180414T0000Z/
Fisher-Nolan-Sterling-Haskell-Jones-
949 PM CDT Wed Apr 11 2018

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM CDT THURSDAY FOR
AREAS WEST OF A HASKELL TO SWEETWATER TO STERLING CITY LINE... 

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING 
THROUGH FRIDAY EVENING FOR ALL OF WEST CENTRAL TEXAS...

The National Weather Service in San Angelo has issued a Red Flag
Warning, which is in effect from 2 PM to 9 PM CDT Thursday.

The National Weather Service in San Angelo has issued a Fire 
Weather Watch, which is in effect from Friday morning through 
Friday evening.

* WIND...From the southwest increasing to 20 to 25 MPH with gusts
  exceeding 30 MPH on Thursday. West winds increasing to 30 to 35
  mph on Friday with gusts exceeding 45 mph. 

* HUMIDITY...15 to 20 percent Thursday afternoon. 5 to 10 
  percent on Friday afternoon. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ065-066-071>073-076>078-099-114-127-128-139-140-154-155-
168>170-121900-
/O.CON.KSJT.FW.A.0007.180413T1600Z-180414T0000Z/
Coke-Runnels-Irion-Tom Green-Concho-Crockett-Schleicher-Sutton-
Throckmorton-Shackelford-Taylor-Callahan-Coleman-Brown-McCulloch-
San Saba-Menard-Kimble-Mason-
949 PM CDT Wed Apr 11 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR ALL OF WEST CENTRAL TEXAS...| 

* Wind...west winds increasing to 30 to 35 mph. Gusts will exceed
  45 mph. 

* Humidity...5 to 15 percent.

* Impacts...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
3 follow-up statements
007 
WWUS84 KSJT 120915
RFWSJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Angelo TX
415 AM CDT Thu Apr 12 2018

TXZ049-054-064-098-113-121900-
/O.UPG.KSJT.FW.A.0007.180413T1600Z-180414T0000Z/
/O.NEW.KSJT.FW.W.0008.180413T1500Z-180414T0300Z/
/O.CON.KSJT.FW.W.0007.180412T1900Z-180413T0200Z/
Fisher-Nolan-Sterling-Haskell-Jones-
415 AM CDT Thu Apr 12 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM CDT THIS EVENING FOR AREAS WEST OF A HASKELL TO SWEETWATER
TO STERLING CITY LINE...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT FRIDAY FOR
ALL OF WEST CENTRAL TEXAS...

The National Weather Service in San Angelo has issued a Red Flag
Warning, which is in effect from 10 AM to 10 PM CDT Friday. 

The National Weather Service in San Angelo has issued a Red Flag
Warning, which is in effect from 2 PM to 9 PM CDT Today.

* Wind...From the southwest increasing to 20 to 25 MPH with gusts
  exceeding 30 MPH today. West winds increasing to 30 to 35 mph 
  on Friday with gusts exceeding 50 mph. 

* Humidity...15 to 20 percent this afternoon. 5 to 10 percent on 
  Friday afternoon.

* Impacts...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

TXZ065-066-071>073-076>078-099-114-127-128-139-140-154-155-
168>170-121900-
/O.UPG.KSJT.FW.A.0007.180413T1600Z-180414T0000Z/
/O.NEW.KSJT.FW.W.0008.180413T1500Z-180414T0300Z/
Coke-Runnels-Irion-Tom Green-Concho-Crockett-Schleicher-Sutton-
Throckmorton-Shackelford-Taylor-Callahan-Coleman-Brown-McCulloch-
San Saba-Menard-Kimble-Mason-
415 AM CDT Thu Apr 12 2018

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT FRIDAY FOR
ALL OF WEST CENTRAL TEXAS...

The National Weather Service in San Angelo has issued a Red Flag
Warning, which is in effect from 10 AM to 10 PM CDT Friday. 

* Winds...West winds increasing to 30 to 35 mph on Friday with
  gusts of 45 to 50 mph.

* Humidity...5 to 15 percent.

* Impacts...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
130 
WWUS84 KSJT 121842
RFWSJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Angelo TX
142 PM CDT Thu Apr 12 2018

TXZ049-054-064-098-113-130400-
/O.CON.KSJT.FW.W.0007.180412T1900Z-180413T0200Z/
/O.CON.KSJT.FW.W.0008.180413T1500Z-180414T0300Z/
Fisher-Nolan-Sterling-Haskell-Jones-
142 PM CDT Thu Apr 12 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR AREAS WEST OF A HASKELL TO SWEETWATER TO STERLING CITY LINE...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT FRIDAY FOR
ALL OF WEST CENTRAL TEXAS...

The National Weather Service in San Angelo has issued a Red Flag
Warning, which is in effect from 2 PM to 9 PM CDT Today.

* Wind...From the southwest increasing to 20 to 25 MPH with gusts 
  exceeding 30 MPH today. West winds increasing to 30 to 35 mph on 
  Friday with gusts exceeding 50 mph. 

* Humidity...15 to 20 percent this afternoon. 5 to 10 percent 
  on Friday afternoon. 

* Impacts...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

TXZ065-066-071>073-076>078-099-114-127-128-139-140-154-155-
168>170-130400-
/O.CON.KSJT.FW.W.0008.180413T1500Z-180414T0300Z/
Coke-Runnels-Irion-Tom Green-Concho-Crockett-Schleicher-Sutton-
Throckmorton-Shackelford-Taylor-Callahan-Coleman-Brown-McCulloch-
San Saba-Menard-Kimble-Mason-
142 PM CDT Thu Apr 12 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
FRIDAY FOR ALL OF WEST CENTRAL TEXAS...

* Winds...West winds increasing to 25 to 35 mph on Friday with 
  gusts to 45 mph. 

* Humidity...5 to 15 percent.

* Impacts...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
888 
WWUS84 KSJT 130216
RFWSJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Angelo TX
916 PM CDT Thu Apr 12 2018

TXZ049-054-064-098-113-131100-
/O.EXP.KSJT.FW.W.0007.000000T0000Z-180413T0200Z/
/O.CON.KSJT.FW.W.0008.180413T1500Z-180414T0300Z/
Fisher-Nolan-Sterling-Haskell-Jones-
916 PM CDT Thu Apr 12 2018

...RED FLAG WARNING FOR TODAY HAS EXPIRED FOR THE AREAS ALONG AND
WEST OF A HASKELL TO SWEETWATER TO STERLING CITY LINE...

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
FRIDAY FOR ALL OF WEST CENTRAL TEXAS...

Conditions have improved tonight across the areas west of the 
Haskell to Sterling City line, however, extreme fire weather 
conditions will develop across all of West Central Texas tomorrow 
afternoon.

* Wind...West winds increasing to 30 to 35 mph on Friday with 
  gusts exceeding 50 mph. 

* Humidity...5 to 10 percent on Friday afternoon.

* Impacts...any fires that develop will likely spread rapidly and
  grow quickly in size. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

TXZ065-066-071>073-076>078-099-114-127-128-139-140-154-155-
168>170-131100-
/O.CON.KSJT.FW.W.0008.180413T1500Z-180414T0300Z/
Coke-Runnels-Irion-Tom Green-Concho-Crockett-Schleicher-Sutton-
Throckmorton-Shackelford-Taylor-Callahan-Coleman-Brown-McCulloch-
San Saba-Menard-Kimble-Mason-
916 PM CDT Thu Apr 12 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
FRIDAY FOR ALL OF WEST CENTRAL TEXAS FOR HIGH FIRE DANGER...

* Winds...West winds increasing to 30 to 35 mph on Friday with 
  gusts to 50 mph. 

* Humidity...5 to 10 percent.

* Impacts...any fires that develop will likely spread rapidly and
  quickly grow in size. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 11, 6:22 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Apr 11, 6:22 PM CDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
622 PM CDT Wed Apr 11 2018

.AVIATION...
/00Z TAFS/

Expect the elevated winds to continue out of the south-southwest
across all the terminals over the next 24 hours. Winds will be
between 15 to 20 knots with gusts exceeding 25 knots. A few
morning low clouds will bring MVFR ceilings for a few hours across
the southern terminals between 10-15z. After the morning clouds
dissipate, expect VFR ceilings across all sites through the rest
of the afternoon and into the evening.

&&

.PREV DISCUSSION... /issued 242 PM CDT Wed Apr 11 2018/

SHORT TERM...
(Tonight and Thursday)

Dry, windy, and warm forecast to continue for tonight and Thursday,
as south winds continue to increase. Low level moisture has not been
increasing however and that is setting the stage for increasing fire
weather concerns. Temperatures tonight will remain mild with lows
only in the upper 50s and lower 60s. Dryline will surge east into
the area on Thursday, reaching a Haskell to Merkel to Robert Lee
line by late afternoon. Strong west winds behind the dryline will
allow temperatures to soar into the mid 90s, while areas ahead of
the dryline will stay in the upper 80s and lower 90s.

LONG TERM...
(Friday through Thursday)

A few isolated thunderstorms are possible Friday morning as the
upper level disturbance moves out of the area. Most of the
activity should be out of the region by around noon or so on
Friday. Winds, however, will be rather strong Friday afternoon
with wind speeds sustained in the 25 to 35 MPH range. Gusts could
be as high as 45 MPH. Then, a cold front will pass through the
area early Saturday morning. This will keep temperatures much
cooler on Saturday. High temperatures look to be in the mid 60s
across the area with Sunday morning being in the mid 30s.
Afterwards, temperatures then warm back up into the upper 80s and
lower 90s areawide by Tuesday afternoon.

FIRE WEATHER...

With the low humidity values, gusty southwest winds, and above
normal temperatures, much of West Central Texas will see elevated
fire weather conditions for Thursday afternoon. Areas behind the
dryline across the northwest Concho Valley and western Big Country
may need a Red Flag Warning as humidity values drop into the 15 to
20 percent range and 20 foot winds increase to around 20 mph.

Friday still looks to have the potential for very dangerous fire
weather conditions. Dryline will surge east and through the area by
mid afternoon. West winds increase, reaching over 30 mph for much of
the area for Friday afternoon. Gusts will be even higher, likely
over 40 mph. Humidities will tank as well, falling into the 5 to 15
percent range. Some concern in just when some high clouds will move
across the area, which would inhibit wind speeds some, but not
enough to stop us from issuing a Fire Weather Watch for all areas
for Friday afternoon. Some areas have greened up to some degree, but
not enough to prevent extreme fire behavior in many areas.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 64  92  65  81 /   0   5  20   5
San Angelo 	 62  93  65  84 /   0   5  20   5
Junction 	 58  89  67  87 /   0   5  20  10
Brownwood 	 58  91  66  85 /   0   0  40  10
Sweetwater 	 61  95  65  78 /   0   0  20   0
Ozona      	 58  89  63  83 /   0   5  20   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Friday morning through Friday evening
for Brown-Callahan-Coke-Coleman-Concho-Crockett-Fisher-Haskell-
Irion-Jones-Kimble-Mason-McCulloch-Menard-Nolan-Runnels-San Saba-
Schleicher-Shackelford-Sterling-Sutton-Taylor-Throckmorton-Tom
Green.

Fire Weather Watch from Thursday afternoon through Thursday
evening for Fisher-Haskell-Jones-Nolan-Sterling.

&&

99/99/40
Hazardous weather outlook, Apr 11, 2:31 PM CDT, 7 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
231 PM CDT Wed Apr 11 2018

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-121945-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
231 PM CDT Wed Apr 11 2018

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Critical fire weather conditions will be possible across West
Central Texas on THursday afternoon, as southwest winds become
gusty and humidity levels drop. A Fire Weather Watch has been
issued for areas west of Haskell to Sweetwater to Sterling City
line for Thursday afternoon.

Extreme fire weather conditions will be possible for Friday
afternoon, as winds switch to the west and increase. Wind gusts
may exceed 40 mph on Friday afternoon, with humidity values
falling quickly as well. A Fire Weather Watch has been issued for
Friday afternoon for all of West Central Texas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 4:15 AM CDTRed Flag WarningSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more42 hr
Apr 12, 2:16 PM CDTWind AdvisorySJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 15 more32 hr

Nearby

Red Flag Warnings in Texas, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.